MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Scratched Material (3020); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during implantation of the pcb00 intraocular lens (iol) there was a scratch/tear on lens optical belt.There was no prescribed medication, no procedural delay, no suture(s), and no vitrectomy, the incision was enlarged and medical attention was required, details regarding medical attention are unknown.Patient's daily activities are not affected.Patient is temporarily impaired as images are distorted.The pcb00 iol may be explanted.Iol is not available for return as it remains implanted in the patient's eye.No further information is available.
 
Additional Manufacturer Narrative
Section a-2 patient age and date of birth: unknown/asked information unavailable.Section d-6b date explanted: not applicable, as the iol remains implanted.Section e-1 reporter telephone number: unknown, as information was not provided.Section h3-81: the device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h-6 health effect - impact code: 4625 incision enlargement.Section h-6 health effect - clinical code: 4581 incision enlargement.Attempts were made to obtain missing information; however, the account did not provide the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: device date returned to manufacturer: 05-dec-2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: the suspect handpiece was received.Visual inspection of the suspect handpiece found the plunger rod was fully advanced, and ophthalmic viscosurgical device: viscoelastic (ovd) residue was present.No issues that could contribute to the complaint issue reported were observed.Lens was not received, and no further evaluation was performed.Conclusion: based on the complaint investigation results, the product was released within specifications and the reported complaint issue could not be confirmed.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16850397
Report Number3012236936-2023-01078
Device Sequence Number7555817
Product Code HQL
UDI-Device Identifier05050474558304
UDI-Public(01)05050474558304(17)230824
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000220
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer02/07/2024
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient Weight80 KG
Patient EthnicityHispanic
Patient RaceWhite